Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 52, NWS Charleston, SC

October 15, 2012

NWS Charleston, SC issued this small craft advisory at Oct 15, 2012, 3:23 AM EDT. It took effect at Oct 15, 2012, 4:00 PM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 3:23 AM EDT (07:23 UTC)
In effect from
Oct 15, 2012, 4:00 PM EDT
Expired
Oct 17, 2012, 6:29 AM EDT
In force
38 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WHUS72 KCHS 150723
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
323 AM EDT MON OCT 15 2012

AMZ374-151600-
/O.NEW.KCHS.SC.Y.0052.121016T0200Z-121017T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
323 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
5 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
130 
WHUS72 KCHS 151047
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
647 AM EDT MON OCT 15 2012

AMZ374-151900-
/O.CON.KCHS.SC.Y.0052.121016T0200Z-121017T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
647 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
655 
WHUS72 KCHS 151512
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 AM EDT MON OCT 15 2012

AMZ374-152315-
/O.CON.KCHS.SC.Y.0052.121016T0200Z-121017T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1112 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
667 
WHUS72 KCHS 151900
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT MON OCT 15 2012

AMZ350-352-354-160300-
/O.EXB.KCHS.SC.Y.0052.121015T2000Z-121016T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
300 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-160300-
/O.EXT.KCHS.SC.Y.0052.121015T2000Z-121017T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
300 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
926 
WHUS72 KCHS 160146
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EDT MON OCT 15 2012

AMZ374-161000-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-121017T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
946 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-161000-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-121016T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
946 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
712 
WHUS72 KCHS 160718
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
318 AM EDT TUE OCT 16 2012

AMZ374-161530-
/O.EXT.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
318 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-161500-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-121016T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
318 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
182 
WHUS72 KCHS 161451
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 AM EDT TUE OCT 16 2012

AMZ350-352-354-161600-
/O.CAN.KCHS.SC.Y.0052.000000T0000Z-121016T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1051 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-162300-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1051 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
619 
WHUS72 KCHS 161944
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE OCT 16 2012

AMZ374-170345-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
710 
WHUS72 KCHS 170145
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT TUE OCT 16 2012

AMZ374-171000-
/O.CON.KCHS.SC.Y.0052.000000T0000Z-121018T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
945 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
916 
WHUS72 KCHS 170739
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EDT WED OCT 17 2012

AMZ374-171545-
/O.EXT.KCHS.SC.Y.0052.000000T0000Z-121018T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
339 AM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
942 
WHUS72 KCHS 171029
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
629 AM EDT WED OCT 17 2012

AMZ374-171830-
/O.CAN.KCHS.SC.Y.0052.000000T0000Z-121018T0600Z/
/O.NEW.KCHS.SW.Y.0005.121017T1029Z-121018T0600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
629 AM EDT WED OCT 17 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 AM
EDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 AM
EDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:20 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 15, 1:20 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
120 AM EDT MON OCT 15 2012

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN OVER THE EAST COAST STATES THROUGH
TONIGHT...BEFORE A COLD FRONT MOVES THROUGH THE AREA LATE MONDAY.
WEAK HIGH PRESSURE WILL THEN RETURN THROUGH MID WEEK. ANOTHER COLD
FRONT IS EXPECTED TO APPROACH THE EAST COAST LATE IN THE
WEEK...FOLLOWED BY HIGH PRESSURE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MINOR CHANGES MADE TO THE FORECAST THROUGH SUNRISE. TEMPERATURES
HAVE DROPPED BELOW FORECASTED MINIMA IN A FEW LOCATIONS INCLUDING
KCHS. THERMAL DECLINES HAVE LIKELY CEASED AT MOST LOCALES WITH
THICK CIRRUS MOVING IN FROM THE WEST. KTBR CONTINUES TO REPORT
DENSE FOG WHERE RAINS FELL EARLIER...BUT THIS APPEARS TO BE
LOCALIZED WITH BOTH KCWV AND KJYL REPORTING NO PROBLEMS WITH FOG.
THE RISK FOR FOG WILL BE TEMPERED BY THE THICKENING CIRRUS. REST
OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
MONDAY...A DIGGING TROUGH ALOFT THAT EXTENDS FROM THE GREAT LAKES TO
THE EXTREME NORTHERN GULF...IS HINTING AT OBTAINING A SLIGHTLY
NEGATIVE TILT AS IT MOVES TOWARD THE EAST COAST. THIS FEATURE WILL
SEND A COLD FRONT ACROSS THE APPALACHIAN MOUNTAINS IN THE MORNING
AND TOWARD THE FORECAST AREA IN THE AFTERNOON. THE MAIN FORECAST
CHALLENGES WILL BE IN REGARDS TO RAIN CHANCES...WHETHER OR NOT WE
RECEIVE ANY STRONG OR SEVERE T-STORMS AND FINALLY MAX TEMPS.

WHILE THERE ARE STEADY HEIGHT FALLS LOCALLY THAT WILL OCCUR ALOFT AS
THE TROUGH MOVES EAST...THE BETTER DYNAMICS LIFT AWAY TO THE NORTH
AND NW OUTSIDE OF THE CWFA AS THE FRONT APPROACHES. CONVERGENCE IS
MINIMAL WITH A DEEP WEST AND SW FLOW THROUGHOUT THE VERTICAL AND
MOISTURE IS SOMEWHAT LIMITED IN BOTH AMOUNT AND DEPTH. FOR THESE
REASON WE WILL LIMIT POPS TO 20-30 PERCENT FOR MOST LOCALES...EXCEPT
FOR 40 POPS IN THE CHARLESTON TRI-COUNTY AREA. ACTIVITY WILL BE
MAINLY SHOWERS IN THE MORNING...THEN ISOLATED T-STORMS WILL DEVELOP
FOR THE AFTERNOON DURING OUR PEAK HEATING. THE PROGRESSIVE NATURE TO
CONVECTION WILL LIKELY KEEP QPF VALUES DOWN UNDER 1/4 INCH.

A BIG QUESTION FOR MONDAY IS WHETHER OR NOT THERE WILL BE ENOUGH
BUOYANCY TO GENERATE SOME STRONGER OR ISOLATED SEVERE T-STORMS. THE
BETTER SBCAPE VALUES ARE SOUTH...BUT THAT IS WHERE MOISTURE IS LESS
AND FURTHER REMOVED FROM ANY UPPER SUPPORT. TO THE NORTH THE SBCAPES
ARE LESS...BUT STILL CLOSE TO 1000-1500 J/KG AND THESE AREAS WILL BE
IN CLOSER PROXIMITY TO THE RIGHT ENTRANCE REGION OF THE UPPER JET.
LAPSE RATES ARE PRETTY GOOD FOR MID OCTOBER AND THERE IS DECENT BULK
SHEAR. BUT OVERALL WIND FIELDS ARE NOT OVERLY IMPRESSIVE...AS WE
WOULD NEED TO GO ABOVE 500 MB TO REACH ANY WIND FIELDS THAT ARE
ANYWHERE NEAR 50 KT /OR THE THRESHOLD FOR SEVERE T-STORMS/. THUS
WHILE WE CANNOT RULE OUT A COUPLE OF STRONGER T-STORMS OR MAYBE EVEN
A ISOLATED MARGINAL SEVERE STORM...THE RISK IS TOO LOW TO INCLUDE
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

WARM ADVECTION WITH 850 MB TEMPS UP NEAR 13-14C AND COMPRESSIONAL
HEATING AHEAD OF THE FRONT WILL BOOST TEMPS INTO THE LOWER AND
MIDDLE 80S IN MOST COMMUNITIES. THIS IS ABOUT 5 DEGREES ABOVE
SEASONAL NORMALS...BUT BELOW ANY RECORD LEVELS.

MONDAY NIGHT...THE MID/UPPER TROUGH CONTINUES TO PROGRESSIVE TREK
EAST INTO THE ATLANTIC AROUND MIDNIGHT OR SHORTLY THEREAFTER...WHICH
IN TURN DRIVES THE COLD FRONT THROUGH DURING THE EVENING HOURS. THIS
FEATURE ALSO BREAKS DOWN THE ATLANTIC SUB-TROPICAL RIDGE AND TURNS
RAFAEL MORE NORTH...BEFORE IT LIFTS IT OUT TO THE NE. LINGERING
ISOLATED TO SCATTERED SHOWERS AND A FEW T-STORMS OVER EASTERN ZONES
WILL END WITH THE FRONTAL PASSAGE...AND A COLD ADVECTION WILL ENSUE.
BY MORNING OUR TEMPS AT 850 MB WILL BE DOWN NEAR 7-9C AS A MUCH
COOLER NORTHERLY SYNOPTIC FLOW SETS IN. LOWS BY TUESDAY MORNING WILL
BE DOWN SOME 10-12 DEGREES COOLER THAN 24 HOURS PRIOR.

TUESDAY AND TUESDAY NIGHT...IN WAKE OF THE FRONT AND DEPARTING
TROUGH ALOFT A COOL AND DRY CONTINENTAL FLOW WILL PERSIST...AS WEAK
HIGH PRESSURE FROM THE OHIO VALLEY TO THE NORTHERN GULF PUSHES
SLOWLY EAST. PLENTIFUL SUNSHINE WILL NEGATE SOME OF THE COOLER
AIR...BUT 1000-850 MB THICKNESSES AROUND 1365-1375 METERS AND 850 MB
TEMPS THAT HOLD AROUND 7-9C SUGGEST THAT TEMPS COULD STRUGGLE TO
REACH EVEN THE LOWER AND MIDDLE 70S. FOR TUESDAY NIGHT THE SURFACE
HIGH CROSSES THE APPALACHIANS AND TOTAL DECOUPLING WILL OCCUR AWAY
FROM THE BEACHES. THIS POINTS TOWARD A GREAT SET UP FOR RADIATIONAL
COOLING WITH MOST DEW POINTS IN THE 40S. HOWEVER...A RAPIDLY MOVING
SOUTHERN SHORT ALONG THE NORTHERN GULF COAST REGION WILL SPREAD SOME
CIRRUS CLOUDINESS IN OVERNIGHT. DEPENDING UPON HOW TRANSLUCENT
VERSUS OPAQUE THESE CLOUDS ARE WILL DETERMINE HOW COOL WE/LL GET.
FOR NOW WE/LL CARRY UPPER 40S NW TO LOWER 50S SE. COASTAL LOCALES
WILL HAVE JUST ENOUGH OF A VERY LIGHT BREEZE TO HOLD READINGS UP IN
THE UPPER 50S TO AROUND 60.

WEDNESDAY...THE AFOREMENTIONED SHORT WAVE WILL CONTINUE ITS STEADY
PASSAGE EAST AS IT MOVES ACROSS SOUTHERN GA AND NORTHERN FL. EVEN
THOUGH IT WILL BE CLOSE BY...IT BRINGS WITH IT NOTHING MORE THAN
CIRRIFORM CLOUDS. AND WITH THE LOW LEVELS LACKING IN ANY MOISTURE
AND PWATS LESS THAN 3/4 INCH...THERE IS NO CHANCE OF ANY RAIN. THE
CLOUD COVER WILL PLAY A ROLE IN HOW MUCH MODERATION IN TEMPS WE
ACHIEVE...AS THE SURFACE HIGH SHIFTS INTO THE ATLANTIC IN THE
ATLANTIC AND A WARMER EAST AND SE SYNOPTIC FLOW DEVELOPS. WE MIGHT
BE A LITTLE LIBERAL ON MAX TEMPS IN THE MID AND UPPER 70S IF CLOUD
COVER IS THICK ENOUGH...BUT THESE VALUES ARE A TAD BELOW WHAT THE
PURE LOW LEVEL THICKNESS WOULD OTHERWISE SUGGEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN IMPRESSIVE UPPER LOW WILL STRENGTHEN OVER THE CENTRAL UNITED
STATES BY THURSDAY...SPAWNING ANOTHER ROBUST SURFACE LOW AND COLD
FRONTAL SYSTEM. HOWEVER...LATEST MEDIUM RANGE MODEL GUIDANCE
BEGINS TO SHOW SIGNIFICANT DISAGREEMENT IN THE LOCATION AND TRACK
OF THE SURFACE LOW AND TRAILING COLD FRONT...LENDING MORE
UNCERTAINTY TO THE FORECAST FOR THE LATE WEEK PERIOD. PREFER TO
LEAN TOWARD PERSISTENCE...WHICH KEPT THE CENTER OF BOTH THE UPPER
LEVEL AND SURFACE SYSTEMS FARTHER TO THE NORTH. AS SUCH...
PRECIPITATION COVERAGE COULD BE MORE LIMITED...AND HAVE CAPPED
POPS AT OR BELOW 20 PERCENT FOR THE THURSDAY AND FRIDAY TIME
FRAME. THE PERSISTENCE FORECAST WILL ALSO INDICATE FRONTAL
PROGRESSION OCCURRING BY LATE FRIDAY...WITH DRY HIGH PRESSURE
PREVAILING INTO THE WEEKEND. HIGH TEMPERATURES ON THURSDAY WILL BE
WARMER IN THE LOWER 80S WITHIN SOUTHERLY FLOW AHEAD OF THE FRONTAL
SYSTEM. EXPECT COOLER AND MORE SEASONAL CONDITIONS FRIDAY INTO THE
WEEKEND.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
GENERALLY VFR. WATCHING FOR POSSIBLE STRATUS FORMATION OVER THE
NEXT FEW HOURS...BUT LOW-LEVEL MOISTURE LOOKS RATHER THIN. RISK
FOR SHOWERS/TSTMS WILL INCREASE LATE THIS MORNING AND INTO THE
AFTERNOON HOURS AS A COLD FRONT APPROACHES FROM THE WEST. THERE
REMAINS SOME UNCERTAINTIES WITH RESPECT TO COVERAGE AND
TIMING...BUT PREFER NOT TO INCLUDE A MENTION OF TSRA IN EITHER TAF
JUST YET UNTIL MODELS SHOW A BIT MORE OF A CONSENSUS. HIGHEST
PROBABILITIES FOR IMPACTS FAVOR KCHS VERSUS KSAV...MAINLY ROUGHLY
WITHIN A WINDOW OF 17-21Z. COLD FRONT LOOKS TO SWEEP PAST THE
TERMINALS IN THE 02-04Z TIME FRAME.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.

&&

.MARINE...
AHEAD OF AN APPROACHING COLD FRONT...E WINDS WILL VEER TOWARD THE
S WITH TIME TONIGHT...AVERAGING AROUND 10 KTS. SEAS WILL CONTINUE
TO SUBSIDE INTO THE 2-4 FT RANGE.

MONDAY...VERY WEAK HIGH PRESSURE WILL STRUGGLE TO MAINTAIN ITS
HOLD ON THE COASTAL WATERS...AS IT GIVES WAY TO A COLD FRONT THAT
MOVES TOWARD THE COASTS OF SC/GA LATE IN THE DAY. AHEAD OF THE
FRONT WE ANTICIPATE GENTLE TO MODERATE WEST AND SW BREEZES...AND
WITH SEAS STILL A MIX OF WIND WAVES AND SWELLS...COMBINED SEAS
WILL REACH AS HIGH AS 4 OR 5 FT.

MONDAY NIGHT AND TUESDAY...THE COLD FRONT WILL PUSH THROUGH THE
COASTAL WATERS BY 03-06Z TUESDAY...FOLLOWED BY STRENGTHENING COLD
ADVECTION...STEADY ISALLOBARIC PRESSURE RISES AND A TIGHTER PRESSURE
GRADIENT INTO TUESDAY MORNING. GEOSTROPHIC WINDS ARE AS HIGH AS 30
KT DURING THIS TIME...AND WITH WATER TEMPS STILL WELL INTO THE 70S
OR EVEN NEAR 80...AT LEAST 75 PERCENT OF THOSE WINDS WILL MIX DOWN
OVER THE ATLANTIC WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BECOME
REQUIRED AGAIN...ESPECIALLY ACROSS THE OUTER GA WATERS WHERE THE
WARMEST WATERS ARE FOUND. SEAS WILL BUILD TO AS HIGH AS 5 OR 6 FT
INTO TUESDAY...MAYBE EVEN SOME 7 FOOTERS ACROSS AMZ374 IF THERE IS
SOME SWELL ENERGY THAT MOVES IN FROM DISTANT TROPICAL CYCLONE
RAFAEL. SO EVEN WHEN WINDS DIMINISH TUESDAY AFTERNOON...SEAS
WILL REMAIN ELEVATED.

TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE WILL SETTLE
OVERHEAD...WITH GRADUALLY VEERING WINDS DROPPING TO 10 KT OR LESS.
THE WAVE SPECTRUM WILL STILL HAVE ENOUGH OF A SWELL
COMPONENT...MAYBE EVEN THE RESULT OF SOME BACK SWELL FROM RAFAEL TO
KEEP SEAS UP AS HIGH AS 4-6 FT TUESDAY NIGHT...AND 3-5 FT WEDNESDAY.

THURSDAY THROUGH FRIDAY...HIGH PRESSURE ON THURSDAY WILL GIVE WAY TO
ANOTHER COLD FRONT EARLY FRIDAY. AT THIS POINT IT APPEARS THAT
CONDITIONS WILL NOT QUITE REACH THE REQUIREMENT FOR ANY SMALL CRAFT
ADVISORIES.

RIP CURRENTS...ALTHOUGH THE FLOW IS GENERALLY OFFSHORE OR AT BEST
PARALLEL TO THE COAST...LINGERING 2-3 FOOT SWELLS EVERY 8-9 SECONDS
AND THE ASTRONOMICAL INFLUENCES WILL LEAD TO A MODERATE RISK OF RIP
CURRENTS AT ALL BEACHES.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL REMAIN ELEVATED INTO THE MIDDLE OF THE WEEK MAINLY
DUE TO THE PERIGEAN SPRING TIDE. THERE IS A GOOD CHANCE THAT TIDES
WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALT WATER IN
NORMALLY FLOOD PRONE AREAS BEGINNING MONDAY MORNING...AND CONTINUING
THROUGH AT LEAST WEDNESDAY OR THURSDAY. AS A RESULT...COASTAL FLOOD
ADVISORIES WILL LIKELY BE NEEDED FOR AT LEAST THE TIMES AROUND THE
MORNING HIGH TIDE EACH DAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 14, 3:37 PM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN OCT 14 2012

GAZ117-119-139-141-SCZ048>051-151945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
337 PM EDT SUN OCT 14 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...TIDE LEVELS WILL BE ELEVATED INTO THE MIDDLE OF
THE WEEK MAINLY DUE TO ASTRONOMICAL EFFECTS. THERE IS A CHANCE
THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF
SALTWATER IN THE NORMALLY FLOOD PRONE AREAS. COASTAL FLOOD
ADVISORIES WILL LIKELY BE NEEDED AT LEAST AROUND THE TIMES OF THE
MORNING HIGH TIDE THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ052-151945-
TIDAL BERKELEY-
337 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COASTAL FLOODING...TIDE LEVELS WILL BE ELEVATED INTO THE MIDDLE OF
THE WEEK MAINLY DUE TO ASTRONOMICAL EFFECTS. THERE IS A CHANCE
THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF
SALTWATER IN THE NORMALLY FLOOD PRONE AREAS. COASTAL FLOOD
ADVISORIES WILL LIKELY BE NEEDED AT LEAST AROUND THE TIMES OF THE
MORNING HIGH TIDE THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-151945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
337 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:29 AM EDTCoastal Flood AdvisoryCHS6 hr
Oct 15, 2:43 PM EDTSpecial Weather StatementCHSBerkeley62 min
Oct 15, 3:08 PM EDTSpecial Weather StatementCHSColleton37 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.